Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at May 23, 2021, 6:04 PM MDT for Sheridan County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2021, 6:04 PM MDT (00:04 UTC)
- Expired
- May 23, 2021, 6:45 PM MDT
- In force
- 41 min
- Issued by
- NWS North Platte, NE
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 145 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 0.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -292 m²/s²
- 0-3 km storm-relative helicity
- -171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
538
WWUS83 KLBF 240004
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
604 PM MDT Sun May 23 2021
NEZ004-094-240045-
Sheridan NE-Western Cherry NE-
604 PM MDT Sun May 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND
NORTHEASTERN SHERIDAN COUNTIES UNTIL 645 PM MDT...
At 604 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southwest of Batesland to 21 miles
north of Ellsworth. Movement was east at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Gordon, Merriman, Clinton, Big Hill, Billys Lake, Morgan Lake, Lone
Butte, Irwin, Highway 27 crossing the Niobrara River, Intersection of
Highway 20 and Irwin Road, Shell Lake State Wildlife Management Area,
Rock Hill, Bayonne, Intersection of Highway 27 and Mills Road and
Hoover Lake.
This includes the following highways...
Highway 20 between mile markers 97 and 135.
Highway 61 between mile markers 230 and 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 800 PM MDT for the Panhandle
of and north central Nebraska.
LAT...LON 4300 10171 4299 10170 4237 10178 4238 10239
4300 10235
TIME...MOT...LOC 0004Z 267DEG 23KT 4301 10223 4238 10232
$$
JacobsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 23, 5:20 PM MDT, 44 minutes earlier.
Area forecast discussion, May 23, 5:20 PM MDT, 44 minutes before
Area Forecast Discussion National Weather Service North Platte NE 620 PM CDT Sun May 23 2021 .SHORT TERM...(This evening through Monday night) Issued at 205 PM CDT Sun May 23 2021 Deep southerly flow continues across wrn and ncntl Nebraska this afternoon. A Pacific cold front has cleared the Colorado front range and the Laramie Ranges triggering thunderstorm activity which will carry east into wrn Nebraska this evening. There is also a small zone of warm air advection across sern Colorado triggering storms south of Pueblo Colorado. The storm activity across ern WY and Colo should grow upscale into the deep moisture across wrn Nebraska this evening producing at least scattered storms and a solid line of storms appears likely north of Interstate 80. A couple of hindrances may limit the magnitude of the severe weather across wrn Nebraska tonight. Winds aloft, although very strong, are unidirectional supporting storm splitting and the warm air advection ahead of the Pacific cold front appears limited to sern Colorado- aimed at nwrn KS and swrn Nebraska. The RAP model suggests the shear is too strong to sustain supercells. On the other hand, the RAP shows two distinct meso circulations forming across swrn Nebraska and swrn SD which could maintain severe storm evolution. These circulations are being fed by strong moist low level winds below 700mb. There is also a well defined h700mb dry slot or intrusion associated with the storms moving east through wrn Nebraska and this should produce a cold pool and enhance wind damage potential. So there are competing forces both in favor or in disfavor for severe storm development. The severe weather forecast follows the SPC which, given the strong backing low level winds this evening, all modes of severe weather, including tornadoes are possible. The POP forecast leans on the short term model blend for likely to definite pops tonight generally along and west of highway 83. East of highway 83, chance POPs are in place. Some models like the ECM and SREF weaken the storm activity quickly while other models like the HREF and NAM maintain storm activity throughout ncntl Nebraska. WPC suggested up to 1 inch of QPF tonight which locally, could result in a few 2 inch totals. This is in line with the HRRR which suggests a few HP storms which could produce a quick 1 to 1 and 1/2 inches of rainfall followed by additional rainfall from weaker storm activity. All of this storm activity should be east of ncntl Nebraska by 12z Monday with just and isolated shower chance in the morning. SPC has hung a marginal severe weather risk Monday afternoon and evening across parts of swrn and ncntl Nebraska. This is the result of the front hanging up across cntl Nebraska. A check on the RAP model shows this front stationary late Monday but winds at the lower levels are not backed. Thus the best severe weather potential would appear to be just to the east of the front as suggested by the SPC. For these reasons, just a slight chance of thunderstorms are in place across parts of swrn and ncntl Nebraska. .LONG TERM...(Tuesday through Sunday) Issued at 205 PM CDT Sun May 23 2021 An excellent opportunity for severe weather may present itself Wednesday afternoon and Wednesday night. The NAM shows a warm front lifting north through wrn Nebraska during the afternoon and the GFS and NAM show westerly winds h500mb increasing to 40 to 50 kts. The NAM shows some sort of convective complex developing across nwrn Nebraska by 00z which will likely move east and grow upscale. Chance to likely POPs are in place Wednesday afternoon and Wednesday night. Thunderstorms chances are in place next Saturday. The potential for severe weather is uncertain given the distance time away from this rain event. The rest of the forecast is generally dry. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 620 PM CDT Sun May 23 2021 Multiple aviation weather concerns exist during the forecast period, including severe thunderstorms, strong surface winds, and low ceilings. A line of strong to severe storms will cross the region this evening into tonight, which will be capable of very large hail and damaging winds with gusts exceeding 50 kts. Ahead of these storms, south/southeast winds will continue to gust around 30 kts. In the storms wake, surface winds will lighten but stratus clouds set in, especially in southwest Neb (KLBF). Expect MVFR to locally IFR ceilings early morning, but should return to VFR after daybreak. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Snively
Hazardous weather outlook, May 23, 1:31 PM MDT, 4 hours 33 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 231 PM CDT Sun May 23 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-241945- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 231 PM CDT Sun May 23 2021 /131 PM MDT Sun May 23 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. There is an Enhanced Risk for severe thunderstorms to develop in the Panhandle and northwest Nebraska this evening. Additionally, there is a Slight Risk for the rest of the Sandhills and southwest Nebraska. This means the conditions are favorable for storms to turn severe in both areas. The main impacts are expected to be strong winds, hail, and heavy rain. There is a chance for an isolated tornado as well, with the greatest possibility in the Panhandle. Storms are expected to begin in the Panhandle, and move east through the evening. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Another round of thunderstorms is possible Wednesday afternoon into the evening. However, the potential severe impacts are currently unknown. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, May 23, 5:16 PM MDT, 48 minutes before
Special Weather Statement
National Weather Service North Platte NE
516 PM MDT Sun May 23 2021
NEZ004-022-094-240000-
Sheridan NE-Western Cherry NE-Garden NE-
516 PM MDT Sun May 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY...NORTH
CENTRAL GARDEN AND SHERIDAN COUNTIES UNTIL 600 PM MDT...
At 515 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near White Clay to Antioch. Movement was east
at 35 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Gordon, Rushville, Hay Springs, Ellsworth, White Clay, Antioch,
Clinton, Intersection of Highway 87 and Craven Creek Road, Billys
Lake, Lone Butte, Intersection of Highway 87 and Larabee Road, Pine
Ridge, Hoover Lake, Wickson Lake, Diamond Lake, Metcalf State
Wildlife Management Area, and Watson Lake.
This includes the following highways...
Highway 20 between mile markers 79 and 112.
Highway 250 between mile markers 1 and 48.
Highway 2 between mile markers 97 and 128.
A Tornado Watch remains in effect until 800 PM MDT for the Panhandle
of Nebraska.
LAT...LON 4300 10206 4192 10209 4200 10268 4201 10269
4300 10270
TIME...MOT...LOC 2315Z 269DEG 30KT 4298 10261 4208 10259
JacobsLocal storm report, May 23, 5:23 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
623 PM CDT SUN MAY 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL OSHKOSH 41.41N 102.34W
05/23/2021 M1.00 INCH GARDEN NE CO-OP OBSERVER
CO-OP CALLED IN PEA TO QUARTER SIZED HAIL IN OSHKOSH.
&&
ESNCLRLocal storm report, May 23, 5:31 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
631 PM CDT SUN MAY 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HAIL 8 NNW OSHKOSH 41.51N 102.40W
05/23/2021 E2.75 INCH GARDEN NE PUBLIC
&&
MELTZERSpecial weather statement, May 23, 5:38 PM MDT, 26 minutes before
Special Weather Statement
National Weather Service North Platte NE
538 PM MDT Sun May 23 2021
NEZ022-056>058-240030-
Deuel NE-Garden NE-Perkins NE-Keith NE-
538 PM MDT Sun May 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PERKINS...
SOUTHWESTERN KEITH...SOUTH CENTRAL GARDEN AND DEUEL COUNTIES UNTIL
630 PM MDT...
At 538 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Oshkosh to Sedgwick. Movement
was east at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Chappell, Big Springs, Barton, Eagle Gulch Campground, Belmar, Clear
Creek State Wildlife Management Area, Intersection of Highway 27 and
9 Mile Road, Goldeneye State Wildlife Management Area, Megeath, Otter
Creek Campground, Windlass Hill and Ash Hollow State Historical Park.
This includes the following highways...
Highway 92 between mile markers 123 and 127.
Interstate 80 in Nebraska between mile markers 85 and 115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near Lake McConaughy, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
A Tornado Watch remains in effect until 800 PM MDT for the Panhandle
of and southwestern Nebraska.
LAT...LON 4129 10242 4131 10189 4095 10193 4095 10205
4101 10205 4100 10246 4101 10252
TIME...MOT...LOC 2338Z 254DEG 26KT 4131 10239 4095 10252
JacobsLocal storm report, May 23, 5:59 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
659 PM CDT SUN MAY 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL 14 WNW JENSEN LAKE 41.75N 102.08W
05/23/2021 E1.00 INCH GARDEN NE TRAINED SPOTTER
&&
MELTZERSpecial weather statement, May 23, 6:04 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
604 PM MDT Sun May 23 2021
NEZ004-094-240045-
Sheridan NE-Western Cherry NE-
604 PM MDT Sun May 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND
NORTHEASTERN SHERIDAN COUNTIES UNTIL 645 PM MDT...
At 604 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southwest of Batesland to 21 miles
north of Ellsworth. Movement was east at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Gordon, Merriman, Clinton, Big Hill, Billys Lake, Morgan Lake, Lone
Butte, Irwin, Highway 27 crossing the Niobrara River, Intersection of
Highway 20 and Irwin Road, Shell Lake State Wildlife Management Area,
Rock Hill, Bayonne, Intersection of Highway 27 and Mills Road and
Hoover Lake.
This includes the following highways...
Highway 20 between mile markers 97 and 135.
Highway 61 between mile markers 230 and 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 800 PM MDT for the Panhandle
of and north central Nebraska.
LAT...LON 4300 10171 4299 10170 4237 10178 4238 10239
4300 10235
TIME...MOT...LOC 0004Z 267DEG 23KT 4301 10223 4238 10232
JacobsThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 6:00 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant, Keith | 45 min |
| May 23, 6:18 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Keith, Perkins | 42 min |
| May 23, 6:26 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Sheridan | 49 min |
| May 23, 6:39 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Cherry, Grant, Hooker, McPherson | 51 min |
| May 23, 6:57 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Keith, Perkins | 63 min |
| May 23, 6:59 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| May 23, 7:24 PM MDT | Special Weather Statement | LBF | Hooker | 51 min |
| May 23, 7:28 PM MDT | Areal Flood Warning | LBF | Keith, Perkins | 3 hr |
| May 23, 7:30 PM MDT | Special Weather Statement | LBF | McPherson | 45 min |
| May 23, 7:47 PM MDT | Special Weather Statement | LBF | Cherry | 43 min |
| May 23, 7:54 PM MDT | Special Weather Statement | LBF | Thomas | 51 min |
| May 23, 7:59 PM MDT | Special Weather Statement | LBF | Perkins | 46 min |
| May 23, 8:11 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 49 min |
| May 23, 8:14 PM MDT | Special Weather Statement | LBF | Logan | 46 min |
| May 23, 8:17 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Perkins | 43 min |
| May 23, 8:29 PM MDT | Special Weather Statement | LBF | Blaine, Logan | 46 min |
| May 23, 8:36 PM MDT | Flash Flood Warning | LBF | Keith, Perkins | 3 hr |
| May 23, 8:39 PM MDT | Special Weather Statement | LBF | Lincoln | 51 min |
| May 23, 8:56 PM MDT | Special Weather Statement | LBF | Hayes | 34 min |
| May 23, 9:02 PM MDT | Special Weather Statement | LBF | Brown, Keya Paha, Rock | 43 min |
| May 23, 9:14 PM MDT | Special Weather Statement | LBF | Blaine, Logan, Loup | 46 min |
| May 23, 9:19 PM MDT | Special Weather Statement | LBF | Frontier | 41 min |
| May 23, 9:30 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 45 min |
| May 23, 9:33 PM MDT | Special Weather Statement | LBF | Lincoln | 42 min |
| May 23, 9:43 PM MDT | Special Weather Statement | LBF | Brown, Keya Paha, Rock | 47 min |
| May 23, 9:50 PM MDT | Special Weather Statement | LBF | Blaine, Loup | 40 min |
| May 23, 10:14 PM MDT | Special Weather Statement | LBF | Custer, Frontier | 46 min |
| May 23, 10:36 PM MDT | Special Weather Statement | LBF | Garfield, Loup | 39 min |
| May 23, 10:59 PM MDT | Special Weather Statement | LBF | Dawson | 31 min |
| May 23, 11:13 PM MDT | Special Weather Statement | LBF | Garfield, Wheeler | 47 min |
| May 24, 5:18 PM MDT | Special Weather Statement | LBF | Frontier | 42 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.